Slightly perplexed by these spots - PsA or Azathioprine?

Slightly perplexed by these spots - PsA or Azathioprine?

I had a really vicious bout of shooting nerve pain on the top side of my right foot the other night which lasted for about an hour on and off. Then next day I noticed these spots in exactly the same place. They were itchy so I assumed they were bites but don't know how I got bitten because it's been too chilly here for open toed saddles or bare feet and my Raynauds prevents me from taking off my socks and shoes much just now. No biting insects around yet that I'm aware of and haven't been hill walking or jungle exploring or even gardening.

I asked a friend who has Psoriatic Arthritis (PsA) about my yellow looking toenails and she declared that mine look just like hers and that she's sure, from many of my other symptoms including these spots and the peripheral neuropathy, that I have PsA. I was only thinking that this might be a side effect of Aza which I started on Tuesday. Dont really want to bother the doctor yet in case they are just insect bites - but it seems a bit of a coincidence regarding the excruciating nerve pain somehow. Anyone have ideas about these spots - on same side as I had weird itchy blisters recently (image attached to my last post).

6 Replies

oldestnewest
  • I'm not really sure, but shingles can affect you anywhere on the body. If it doesn't go, get your GP to check it out. I'm waiting with glee for the triplets to get chicken pox! I think I'll be going into hiding. Let's just hope it's not

    Take care.

    Nic xx

  • Thanks Nic - someone just sent me pics of her psoriasis and it looks so much worse - as does everything I google! I thought shingles almost always started on one side of the back? Don't suppose it's shingles although with it starting with extreme nerve pain in same place I suppose it's possible. I will see GP on Monday if it is still around then.

    That's an admission and a half about longing for an excuse to hide from triplets?! X

  • Hi Twitchytoes, firstly you say you haven't been hill walking or jungle trekking??? Well why ever not? Lol sure us lupies are doing that all the time (I wish!) Anyway back to the serious stuff I have no idea what that is on your foot but I do know that we cannot afford to be careless with any type or sign of infection so please show it to a pharmacist or doctor but do not ignore it. 😎

  • If you haven't had these before and as you've just started a new drug, what do you think is more likely? PsA or Aza? The latter, I'd say, wouldn't you?

    Try not to imagine the very worst each time something new occurs - the introduction of a new drug is always tricky in the first few weeks. Unless you're feeling rotten, have acute pains, or as earlier, vomit blood etc, just keep a monitoring eye on these things, they usually go away within the week.

  • Thanks for your reassurance Purpltop. I certainly don't think these three spots are bites anymore but I'm not that worried about them - they don't hurt or itch now.

    Nor am I actually that worried about Aza and the vomit this morning as i was being sick often in this way when I weaned myself off Duloxetine in February. I always get the gnawing pain in top of my tummy with NSAIDs and can only manage Ranitidine - not been offered other PPIs. The Omaprazole gives me the most awful taste and further constipates me.

    To be honest I'd rather have the pain in peripheries than NSAIDs. The jaw pain is a little easier now too. So I'm resolved to stay off all drugs until I've seen the surgeon - apart from Aza of course - as I think the worst of the inflammatory pain / flare has been knocked back into its hole after ten days of Naproxen. I hope it's not the gallstones as really not wanting an op at this point in my life!

  • Ps I admit I'm always anxious wheh starting a new drug. The first DMARD, Sulfasalazine, put me into hospital four years ago this month - but I do take your point - if we expect bad things they are more likely to occur.

You may also like...